Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Diagnosed with abdominal aneurysm. Anxiety level is high wih palpitation. Can it worsen aneurysm?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
I was diagnosed with a 3.1 abdominal aneurysm. My anxiety levels are going crazy. I am having palpitations now. Will the palpitations cause the aneurysm to get worse?
Posted Sun, 13 Oct 2013 in Valvular Heart Disease
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer:
please see details.

Detailed Answer:
Respected Ma'm
1. An abdominal aneurysm (aortic) {AAA} of size 3.1 cm is not a cause of that much concern. This is just above the limit for diagnosing AAA i.e. 3 cm. Moreover, the chances of rupture (the most dreadful complication) in this subgroup of patients (3-4 cm size AAA) are only 5% in 5 years. So relax; worry is not going to help you in any manner. These patients usually require surgery at size of at least 5 cm.
2. Theoretically, palpitations or premature contractions are associated with increased stroke volume and persistent of such a heart rhythm is not good for aortic aneurysm. However in your case the aneurysm is not that big, neither it seems that you have persistent problem. Instead you have to take certain precautions. Do not smoke. Keep a very good control on your blood pressure/ diabetes /cholesterol. Avoid psycho-social stress. We routinely give Cholesterol lowering drugs (STATINs) to our patients of AAA. You also require an abdominal ultrasound annually or as per the advise of your doctor according to prevailing practice in your region.
3. If your palpitations persist please do see your physician.
Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiac Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor